Thunderstorm Wind, Comanche
- When
- July 7, 8:08 PM CST
- Where
- Comanche County, 0.89 mi SW of (Fsi)fort Sill
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.660, -98.390
Disorganized thunderstorms produced sporadic severe wind reports on the 7th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Disorganized thunderstorms produced sporadic severe wind reports on the 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 7, 5:47 PM CST, 2 hours 21 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 647 PM CDT Sun Jul 7 2019 .AVIATION... An area of showers and thunderstorms will continue to migrate northeastward out of southwestern OK and western north TX into portions of western and central OK tonight. With the exception of WWR and PNC, expect at least VCTS through about 06Z. It's not likely for any BR or FG to develop tonight with increasing lift and cloud cover impacting the region, although PNC may briefly experience IFR cigs near sunrise. && .PREV DISCUSSION... /issued 338 PM CDT Sun Jul 7 2019/ DISCUSSION... Isolated to scattered storms can be expected to continue into this evening, mainly focused across western into central Oklahoma, before gradually dissipating. Organized severe weather is not anticipated given very weak shear, although isolated storms with severe wind gusts and hail are possible. Areas of locally dense fog may occur again tonight, although with slightly more wind and drier low levels the conditions do not appear as favorable as they were last night. Weak upper troughing over the western U.S. will be replaced by an amplifying upper ridge as we move into the middle of the week. Isolated storms are possible Monday and Tuesday in a weakly forced environment. A cold front should then move through our area Wednesday night into Thursday. This will likely bring our last opportunity for storms over the next week before the upper ridge begins to extend eastward a bit by late week. Temperatures should be hottest on Tuesday and Wednesday ahead of the cold front, with heat indices likely near or over 100 both days for most locations. Expect a slight drop in temperatures behind the front for Thursday into next weekend, although still remaining seasonably hot with the ridge staying centered just to our west. Ware && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 92 73 95 / 30 30 20 10 Hobart OK 73 93 73 100 / 40 20 20 0 Wichita Falls TX 75 93 75 99 / 30 20 20 0 Gage OK 68 89 69 96 / 40 30 20 0 Ponca City OK 72 88 73 92 / 30 40 20 20 Durant OK 75 94 75 95 / 30 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/06/03
Hazardous Weather Outlook National Weather Service Norman OK 1206 PM CDT Sun Jul 7 2019 OKZ004>048-050>052-TXZ083>090-081715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1206 PM CDT Sun Jul 7 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms are expected today and tonight. Locally heavy rainfall may occur with some of these storms. Severe weather is unlikely. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There is a chance of thunderstorms again Monday and Monday night, with a slight chance of thunderstorms across northern and western Oklahoma on Tuesday and Wednesday afternoons, and on Thursday across southeast Oklahoma. .Heat... Warmer temperatures are expected this week. The warmest days will be on Tuesday and Wednesday where the highest afternoon heat index values will range between 95 and 108. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
824 PM CDT Sun Jul 7 2019
OKZ035>037-044-TXZ085-086-080200-
Kiowa OK-Tillman OK-Cotton OK-Jackson OK-Wichita TX-Wilbarger TX-
824 PM CDT Sun Jul 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...Tillman...
west central Cotton...southeastern Jackson...northwestern Wichita and
northern Wilbarger Counties Until 900 PM CDT...
AT 822 PM CDT, strong thunderstorms were along a line extending from
7 miles southwest of Tipton to 6 miles east of Davidson to 7 miles
northeast of Electra, moving north at 15 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Frederick, Grandfield, Tipton, Chattanooga, Davidson, Manitou,
Headrick, Hollister, Loveland, Fargo, Odell and Hess.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3434 9943 3469 9910 3453 9882 3451 9883
3451 9878 3443 9866 3441 9866 3441 9861
3433 9848 3409 9894 3416 9910
TIME...MOT...LOC 0122Z 172DEG 11KT 3440 9919 3423 9896 3412 9885
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST KAMAY 33.86N 98.81W
07/07/2019 E61 MPH WICHITA TX TRAINED SPOTTER
MESSAGE IN NWSCHAT, RELAYED THROUGH SKYWARN.
&&
ZWINKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 830 PM CDT Sun Jul 7 2019 OKZ014>016-021-022-080200- Washita OK-Roger Mills OK-Dewey OK-Beckham OK-Custer OK- 830 PM CDT Sun Jul 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita... southeastern Roger Mills...southwestern Dewey...northeastern Beckham and western Custer Counties Until 900 PM CDT... AT 825 PM CDT, an area of strong thunderstorms was located from 2 miles south of Cheyenne, to near Hammon and Foss Reservoir, moving north at 20 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Elk City, Cheyenne, Burns Flat, Hammon, Canute, Leedey, Butler, Foss, Strong City, Foss Reservoir, Angora, Moorewood, Roll, Stafford and Berlin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3533 9909 3534 9965 3578 9981 3593 9911 TIME...MOT...LOC 0125Z 167DEG 16KT 3555 9940 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
845 PM CDT Sun Jul 7 2019
OKZ028-040-080230-
Garvin OK-McClain OK-
845 PM CDT Sun Jul 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garvin and
southeastern McClain Counties Until 930 PM CDT...
AT 841 PM CDT, a strong thunderstorm was located near Pauls Valley,
moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Pauls Valley, Paoli, Byars, Rosedale and Whitebead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3466 9711 3466 9742 3493 9723 3492 9705
3491 9702 3492 9700 3491 9693 3489 9693
TIME...MOT...LOC 0141Z 214DEG 13KT 3475 9720
03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 857 PM CDT Sun Jul 7 2019 OKZ038-080245- Comanche OK- 857 PM CDT Sun Jul 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR central Comanche County Until 945 PM CDT... AT 854 PM CDT, a strong thunderstorm was located over northeastern Lawton, moving north at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Lawton, Elgin, Medicine Park, eastern Fort Sill and Lake Lawtonka. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3452 9833 3454 9846 3480 9851 3478 9821 TIME...MOT...LOC 0154Z 187DEG 14KT 3461 9839 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
903 PM CDT Sun Jul 7 2019
OKZ035-037>039-044-045-TXZ086-090-080300-
Kiowa OK-Tillman OK-Cotton OK-Stephens OK-Comanche OK-Jefferson OK-
Clay TX-Wichita TX-
903 PM CDT Sun Jul 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...Tillman...
Cotton...southwestern Stephens...Comanche...Jefferson...northern Clay
and northeastern Wichita Counties Until 1000 PM CDT...
AT 859 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Frederick to 3 miles north of Grandfield to 5
miles northwest of Byers, moving northeast at 15 MPH. In addition to
the line of storms, an outflow boundary well ahead of the storms
from near Indiahoma, to Geronimo, and Walters could produce wind
gusts over 50 mph before any rainfall or thunder occurs.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3419 9877 3438 9919 3459 9911 3459 9908
3462 9908 3463 9909 3467 9907 3468 9905
3469 9904 3470 9906 3486 9900 3468 9814
3401 9763 3389 9824
TIME...MOT...LOC 0159Z 224DEG 13KT 3445 9906 3428 9869 3413 9825
03The Altus AFB radar (KFDR), 63 km away, was scanning. The volume nearest the first event began at 02:08 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
Tree downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844368, 844372, 844373, 844375.